My wife needs to stop her buproprion 300 XL due to worsening memory problems that started after she began taking it. We can't get an appointment until the end of the month due to her present doctor leaving the practice. At that time we will see a nurse practitioner. She (my wife) wants to reduce her dosage gradually. My question is, which is better; cutting the pill in half or taking one pill every other day?
When I was weaned off Lexapro it was 1 every other day for two weeks, then split it half and take one every other day for 2 weeks, then 1 every two days for a week. It may be different so I would see if Nurse Practitioner can give you some info over the phone, or consult a Pharmacist.
HI Mystic Star-
You should not cut the WB 300 mg XL in half. They are timed released and not made to be cut in half. You may want to ask your NP about going to the regular Wellbutrin so you can take a lower dose and taper off. You can cut the regular in half or quarters if need be.
You are on the right track asking a pharmacist about the reduction.
Hope it is an easy transition for your wife.
Mystic Star; Yes you must be very careful as Janie said these are timed release so never break them. The best you can do is call the office and ask if you can get them in the 150mg XL most are fine with splitting the dose to start, by then the pa or doctor you will be able to see and get the ones Janie my dear friend is talking about that are just regular strength and directions on however they want your wife to take them. They come in multi/strength and you can start with 100mg for whatever time you need to then split them to what they say until she is able to come off of them easy. Good luck I also came off of these after 2 years and funny I did not have any withdrawals at all. but we are all different. Good luck to you and the Wife Chuck1957
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jul 2011 • 1 answer
Posted 8 Oct 2015 • 1 answer
Posted 26 Apr 2016 • 16 answers
Posted 10 Dec 2017 • 1 answer
Posted 18 Mar 2018 • 2 answers